Publications > Artigos em Revistas Internacionais

The Numerical Solution of Forward-Backward Differential Equations: Decomposition and Related Issues

Ford, Neville J.; Lumb, Patricia M.; Lima, Pedro M.; Teodoro, Filomena

Journal of Computational and Applied Mathematics, 234(9) (2010), 2745-2756

This paper focuses on the decomposition, by numerical methods, of solutions to mixed-type functional differential equations (MFDEs) into sums of “forward” solutions and “backward” solutions. We consider equations of the form x?(t)=ax(t)+bx(t?1)+cx(t+1)x?(t)=ax(t)+bx(t?1)+cx(t+1) and develop a numerical approach, using a central difference approximation, which leads to the desired decomposition and propagation of the solution. We include illustrative examples to demonstrate the success of our method, along with an indication of its current limitations